MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 19AECJ-502
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of valvular explant was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined. .
 
Event or Problem Description
On (b)(6) 2016, a 19mm masters valve was implanted.On (b)(6) 2019, the 19mm masters valve was explanted.Additional information was requested, but not made available by the hospital or physician.
 
Additional Manufacturer Narrative
An event of valve explant was reported.Morphological and histopathological examination revealed found that the mechanical leaflets opened and closed completely and easily.There was minimal pannus formation mostly limited to the sewing cuff, which focally began to encroach onto the valve orifice, but not into the inner diameter.No inflammation or significant calcifications were found.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.The reason for the device explant was never reported.
 
Event or Problem Description
On (b)(6) 2016, a 19mm masters valve was implanted.On (b)(6) 2019, the 19mm masters valve was explanted.The initial information was submitted by the explanting md who is different from the implanting md in another state.Efforts to obtain additional information were requested, but not made available by the hospital or physician.

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key8346302
Report Number2648612-2019-00012
Device Sequence Number1867068
Product Code LWQ
UDI-Device Identifier05414734053877
UDI-Public05414734053877
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/22/2019
Device Model Number19AECJ-502
Device Catalogue Number19AECJ-502
Device Lot Number4799038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer04/15/2019
Initial Report FDA Received Date02/15/2019
Supplement Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age50 YR